Alert archive / Arizona / Freeze Warnings in 2005

Freeze Warning 5, NWS Tucson, AZ

December 6, 2005

NWS Tucson, AZ issued this freeze warning at Dec 6, 2005, 2:58 PM MST. It took effect at Dec 7, 2005, 2:00 AM MST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 6, 2005, 2:58 PM MST (21:58 UTC)
In effect from
Dec 7, 2005, 2:00 AM MST
Expired
Dec 7, 2005, 8:00 AM MST
In force
6 hr
Issued by
NWS Tucson, AZ

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KTWC 062158
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
258 PM MST TUE DEC 6 2005

...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM MST WEDNESDAY FOR A
HARD FREEZE...

.A COMBINATION OF A VERY DRY AIRMASS...MOSTLY CLEAR SKIES AND NEARLY
CALM WINDS WILL ALLOW FOR ANOTHER NIGHT OF EXCEPTIONAL RADIATIONAL
COOLING. THEREFORE...EXPECT SUB-FREEZING TEMPERATURES TO OCCUR
ONCE AGAIN EARLY WEDNESDAY MORNING ACROSS MUCH OF SOUTHEAST PINAL
COUNTY.

AZZ029-071500-
/O.NEW.KTWC.FZ.W.0005.051207T0900Z-051207T1500Z/
SOUTHEAST PINAL COUNTY-
258 PM MST TUE DEC 6 2005

...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM MST WEDNESDAY FOR A 
HARD FREEZE...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A FREEZE WARNING...
WHICH IS IN EFFECT FROM 2 AM TO 8 AM MST WEDNESDAY FOR A HARD FREEZE.

LOW TEMPERATURES WILL ONCE AGAIN DIP BELOW FREEZING ACROSS SOUTHEAST
PINAL COUNTY WITH LOWS REACHING THE UPPER 20S AND POSSIBLY MID 20S
IN THE NORMALLY COLDER LOCATIONS. DURATIONS OF SUB-FREEZING TEMPERATURES
ARE LIKELY TO OCCUR FOR ABOUT 4 TO 6 HOURS.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION. TO PREVENT FREEZING AND POSSIBLE BURSTING OF
OUTDOOR WATER PIPES...PIPES SHOULD BE WRAPPED...DRAINED...OR
ALLOWED TO DRIP SLOWLY. THOSE THAT HAVE IN-GROUND SPRINKLER
SYSTEMS SHOULD DRAIN THEIR SYSTEMS...OR COVER ANY ABOVE-GROUND
PIPES TO PROTECT THEM FROM FREEZING.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST ON
THIS HAZARDOUS FREEZE.

$$
1 follow-up statement
000 
WWUS75 KTWC 071453
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
753 AM MST WED DEC 7 2005

...FREEZE WARNING WILL EXPIRE AT 8 AM MST THIS MORNING...

AZZ029-071600-
/O.EXP.KTWC.FZ.W.0005.000000T0000Z-051207T1500Z/
SOUTHEAST PINAL COUNTY-
INCLUDING THE CITIES OF...ORACLE...PICACHO PEAK S. P.
753 AM MST WED DEC 7 2005

...FREEZE WARNING WILL EXPIRE AT 8 AM MST THIS MORNING...

TEMPERATURES HAVE BEGUN TO SLOWLY WARM SINCE SUNRISE BUT A FEW
AREAS WILL STILL BE BELOW FREEZING THROUGH 10 AM.

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this freeze warning went out at Dec 6, 2:51 PM MST, 7 minutes earlier.

Area forecast discussion, Dec 6, 2:51 PM MST, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
251 PM MST TUE DEC 6 2005

.SYNOPSIS...AFTER ANOTHER COLD START TO THE DAY...AFTERNOON HIGH
TEMPERATURES WILL BE SIMILAR TO MONDAY UNDER A SUNNY SKY. A DRY
NORTHWEST FLOW ALOFT WILL CONTINUE ACROSS THE AREA WEDNESDAY BEFORE
THE FLOW ALOFT BECOMES WEST TO SOUTHWEST IN ADVANCE OF A WEATHER
SYSTEM DROPPING DOWN THE CALIFORNIA COAST. THIS SYSTEM IS CURRENTLY
FORECAST TO MOVE ACROSS THE AREA ON SUNDAY. WITH A DRY ATMOSPHERE IN
PLACE AND NO TAP ON TROPICAL MOISTURE LIKELY...THE CHANCES OF ANY
VALLEY RAIN LOOKS RATHER SLIM ON SUNDAY.

&&

.DISCUSSION...A CHILLY START ONCE AGAIN WITH MORNING LOWS AT OR
BELOW FREEZING ACROSS MOST OF THE FORECAST AREA. LOWS RANGED FROM 11
DEG F AT FORT THOMAS IN CENTRAL GRAHAM COUNTY TO 41 DEGREES AT AJO
IN EXTREME WESTERN PIMA COUNTY. TYPICAL LOWS RANGED FROM THE UPPER
TEENS TO AROUND 30. THE TUCSON INTL AIRPORT RECORDED A LOW OF 30
DEGREES. FOR A COMPLETE LISTING OF THIS MORNINGS LOWS AND YESTERDAYS
HIGHS REFER TO THE LATEST REGIONAL TEMPERATURE AND PRECIPITATION
SUMMARY (AWIPS HEADER PHXRTPTWC WMO HEADER ASUS65).

EXPECTING AT OR BELOW FREEZING TEMPERATURES ONCE AGAIN FOR EARLY
WEDNESDAY MORNING FOR MOST OF THE FORECAST AREA. WITH THE EXCEPTION
OF THE EASTERN ZONES THE ONLY AREAS THAT ARE EXPECTED TO FALL BELOW
THE HARD FREEZE CRITERIA OF 28 DEGREES OR LESS WILL BE ACROSS
SOUTHEAST PINAL COUNTY. THE LOW THIS MORNING AT PICACHO PEAK WAS 24
DEG F. CASA GRANDE WHICH IS JUST OUTSIDE OF OUR PORTION OF PINAL
COUNTY HAD A LOW OF 23 DEGS F. THEREFORE...WITH DEWPOINTS CURRENTLY
IN THE SINGLE DIGITS AND WITH MODELS CONTINUING TO ADVERTISE SINGLE
DIGITS TO NEAR ZERO OVERNIGHT...IT SHOULDNT BE DIFFICULT FOR TEMPS
TO FALL AT OR BELOW 28 DEG F TONIGHT. THEREFORE WILL ISSUE A FREEZE
WARNING FOR SOUTHEAST PINAL COUNTY FROM 2 AM TO 8 AM MST WEDNESDAY
MORNING.

MODELS FAIRLY SIMILAR WITH REGARD TO THE UPPER LOW THAT WILL DROP
DOWN INTO THE CENTRAL ROCKIES/PLAINS TOMORROW. SHORTWAVE RIDGING
THEN BUILDS IN BEHIND THIS SYSTEM WITH THE NEXT UPPER LOW DROPPING
SOUTH FROM THE PACIFIC NORTHWEST AND INTO THE EASTERN PACIFIC WATERS
WEST OF SOUTHERN CALIFORNIA AND NORTHERN BAJA BY LATE THIS WEEK AND
INTO THE WEEKEND. THE GFS HAS FINALLY BEEN CONSISTENT WITH ITS
SOLUTIONS...BUT FOR ONLY TWO MODEL RUNS...THE 06Z AND 12Z. LATEST
RUN OF THE GFS INDICATES THE CLOSED LOW WILL MEANDER OFF THE
CALIFORNIA/BAJA COAST THROUGH LATE SATURDAY BEFORE MOVING ACROSS
ARIZONA ON SUNDAY. GFS SHOWS A BIT OF MOISTURE INCREASE ALONG THE
NEW MEXICO BORDER AND EASTWARD...BUT AMOUNT OF MOISTURE INDICATED BY
THE MODEL IS LIMITED. GFS QUICKLY PUSHES THE SYSTEM OUT ON MONDAY
WITH A RIDGE DEVELOPING OVER THE WESTERN STATES. 00Z RUN OF THE
ECMWF WAS SIGNIFICANTLY DIFFERENT THAN THE 12Z RUN WHICH SEEMS TO BE
MORE IN LINE WITH THE GFS. BOTTOM LINE IS STILL FOR A DRY FORECAST
SINCE THE MODELS STILL HAVE SOME UNCERTAINTY AND SHOW LIMITED
MOISTURE.

HIGH TEMPS WILL REMAIN AT OR SLIGHTLY ABOVE NORMAL WITH MID TO UPPER
60S EXPECTED THROUGH EARLY NEXT WEEK.

&&

.AVIATION...TAF AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER
AT KTUS.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...FREEZE WARNING UNTIL 8 AM (15
UTC) FOR ZONE 029 (SOUTHEAST PINAL) FOR A HARD FREEZE.

&&

MOLLERE

WEATHER.GOV/TUCSON
Hazardous weather outlook, Dec 6, 5:53 AM MST, 9 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TUCSON AZ
553 AM MST TUE DEC 6 2005

AZZ029-033-061600-
SOUTHEAST PINAL COUNTY-TUCSON METRO/MARANA/GREEN VALLEY-
553 AM MST TUE DEC 6 2005

...FREEZE WARNING IN EFFECT UNTIL 8 AM MST THIS MORNING FOR A HARD
FREEZE...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARIZONA.

.DAY ONE...TODAY

COLD START TO THE MORNING WITH VALLEY LOCATIONS HAVING READINGS IN
THE 20S TO AROUND FREEZING. THESE COLD TEMPERATURES HAVE BEEN
OCCURING MOST OF THIS MORNING AND WILL CONTINUE THROUGH 8 AM.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE
VEGETATION.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ019-030-034-035-071500-
NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY-
SANTA CRUZ COUNTY-COCHISE COUNTY-
553 AM MST TUE DEC 6 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA.

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...ITS A COLD
START TO THE MORNING WITH RECORD OR NEAR RECORD LOWS IN STORE WITH
READINGS IN THE SINGLE DIGITS FOR NORTHERN GREENLEE COUNTY...AND
INTO THE MID TEENS TO THE MID 20S FOR GRAHAM...COCHISE AND SANTA
CRUZ COUNTIES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ031-032-071500-
WESTERN PIMA COUNTY-TOHONO OODHAM NATION-
553 AM MST TUE DEC 6 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARIZONA.

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

Nearby

Freeze Warnings in Arizona, 2005Every freeze warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.